zbMATH — the first resource for mathematics

Existence and stability of travelling wave solutions of competition models with migration effects. (English) Zbl 0751.92015
A two-species competition model with migration effects is considered, based on a semilinear hyperbolic system of partial differential equations. Travelling wave solutions are shown to exist, and the \(C^ 0\)-stability of these solutions is demonstrated. The asymptotic behaviour of some of these solutions is investigated.
A useful comparison theorem is established for a class of semilinear hyperbolic systems. Under certain conditions a solution which is initially “less” than another will remain so for all time.
Reviewer: J.H.Swart (Durban)
92D40 Ecology
35Q92 PDEs in connection with biology, chemistry and other natural sciences
35L45 Initial value problems for first-order hyperbolic systems
92D25 Population dynamics (general)
35B05 Oscillation, zeros of solutions, mean value theorems, etc. in context of PDEs
35B40 Asymptotic behavior of solutions to PDEs
35B35 Stability in context of PDEs
Full Text: DOI
[1] D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, combustion and nerve pulse propagation. Lecture Notes in Math.,446, Partial Differential Equations and Related Topics, Springer Verlag, 1975, 5–49. · Zbl 0325.35050
[2] D. G. Aronson and H. F. Weinberger, Multi-dimensional Nonlinear Diffusion Arising in Population Genetics. Advances in Math.,30 (1978), 33–76. · Zbl 0407.92014 · doi:10.1016/0001-8708(78)90130-5
[3] P. C. Fife and J. B. McLeod, The Approach of Solutions of Nonlinear Diffusion Equations to Travelling Front Solutions. Arch. Rational Mech. Anal.,65 (1977), 335–361. · Zbl 0361.35035 · doi:10.1007/BF00250432
[4] P. C. Fife, Mathematical aspects of reacting and diffusing system. Lecture Notes in Biomath.,28, Springer Verlag, 1979, 223–226. · Zbl 0403.92004
[5] R. A. Gardner, Existence and stability of travelling wave solutions of competition models: A degree theoretic approach. J. Differential Equations,44, (1982), 343–346. · Zbl 0446.35012 · doi:10.1016/0022-0396(82)90001-8
[6] J. K. Hale, Ordinary Differential Equations. A series of Texts and Monographs, Pure and Applied Mathematics 21, Wiley Interscience, New York, 1969.
[7] R. Hirota, Direct method of finding exact solutions of nonlinear evolution equations. Lecture Notes in Math.,515, Backlund Transformation, Springer Verlag, 1976, 40–68. · Zbl 0336.35024
[8] M. W. Hirsch and S. Smale, Differential equations, dynamical systems and linear algebta. A series of Monographs and Textbooks, Pure and Applied Mathematics 60, Academic Press, New York, 1974, 265–275.
[9] Y. Hosono and S. Niizeki, Wave front solutions of some competition models with migration effect. Proc. Japan Acad.59 Ser. A (1983), 223–226. · Zbl 0543.92019 · doi:10.3792/pjaa.59.223
[10] S. Niizeki, On a representation of solutions of the Cauchy problem for a semilinar hyperbolic system (I). Mem. Fac. Sci. Kochi Univ. (Math.)1 (1980), 69–80. · Zbl 0433.35046
[11] S. Niizeki, On the Cauchy problem for Volterra-Lotka’s competition equations with migration effect and its travelling wave like solutions. Funkcial. Ekvac.,27 (1984), 1–24. · Zbl 0551.92011
[12] S. Niizeki and Y. Hosono, Asymptotic behaviour of solutions for some competition model with migration effect. J. Math. Kyoto Univ.,29 (1989), 1–24. · Zbl 0707.92023 · doi:10.1215/kjm/1250520263
[13] Р. С. Понтрягин, Оыкновены Дифференциальные Уравнения. Издание Второе, Издательство Наука, Москва, 1965. · Zbl 0128.10301
[14] D. H. Sattinger, On the stability of waves of nonlinear parabolic system. Advances in Math.,22 (1976), 312–355. · Zbl 0344.35051 · doi:10.1016/0001-8708(76)90098-0
[15] M. Yamaguti, On the wave motions in the model of mathematical ecology. Kokyuroku RIMS, Kyoto Univ. (in Japanese),255, 1975, 86–101.
[16] M. Yamaguti and S. Niizeki, On the Cauchy problem for a semilinear hyperbolic system. J. Math. Kyoto Univ.,20 (1980), 625–634. · Zbl 0474.35023 · doi:10.1215/kjm/1250522162
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.